MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that during the stellar afib pvi procedure, the sheath hub broke.The user was trying to cannulate the ripv, and blood leakage was noticed through hemostatic valve.The amount of blood loss is unknown, and no medical or surgical intervention is required to control blood loss.The procedure was completed successfully with another oscor sheath.There were no patient side effects or surgical delay reported.No additional information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,g3,g6,h2,h6,h10.The device used in treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Following controls are in place to mitigate the reported product issue.Per inspection procedure,destino steerable guiding sheath in-process and final inspection: visual inspection: with naked eyes, inspect outer hub for cracks, sinking, or unfilled areas and reject hubs that are not smooth because of those reasons.Cap and seal inspection: using borescope to check the inside of the sheath until the seal that there is no fm for any signs of delaminating resulting from the over molding process.Rejectable delamination appears to be "hanging" or is not bonded.Leak test: perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.Per ifu: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Caution: rapid removal may damage the valve membrane resulting in blood flow through the valve.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,d1,d4,g3,g4,g6,h2,h4,h6,h10,h11.Corrected data : d1,d4.G4.H4.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The device used in treatment.One 13.5f guidestar steerable introducer sheath was received without the dilator.There were no other accessories.Blood was found on and inside the sheath.According to the event description summary, blood leakage was noticed through hemostatic valve and the sheath hub broke.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit any leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was connected at the distal tip and pressurized to 38kpa and 300kpa, held at this pressure for 30 seconds and then examined for liquid leakage.The sheath passed iso standard of 38kpa and 300kpa as no leakage was observed.The sheath tip was slightly deformed and hemostatic valve looked normal and both of the white hub caps were intact.Returned device analysis revealed sheath was within manufacturing specification.The sheath did not exhibit any leakage when tested here at oscor and both white hub caps were intact.The leakage that took place out in the field may have been due to over manipulation of the ancillary device.The device history record was reviewed to confirm that sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, mechanical and leak testing.No manufacturing defects were found.Per qa procedure destino steerable guiding sheath in-process and final inspection: leak test: perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.Leak test is performed on 100% of the sheaths.Test sideport for occlusion by attaching a 10 cc syringe with plunger completely pulled out to the open stopcock valve.Test both outlets of the stopcock, one at a time.When testing one outlet, make sure the other is in off position.Push and pull the plunger of the syringe to confirm air flow through sideport and tube.If there is obstruction or blockage, it will be difficult to operate the plunger.No shafts should be accepted where blockage is felt.Per ifu :the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.No further follow-up is required.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key10511065
Report Number1035166-2020-00057
Device Sequence Number3073930
Product Code DYB
UDI-Device Identifier00850232006079
UDI-Public00850232006079
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberD141101
Device Catalogue NumberD141101
Device Lot NumberC8-18228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer01/11/2021
02/04/2021
06/16/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date01/28/2021
02/04/2021
07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1